Alert archive / Vermont / Flood Watches in 2007

Flood Watch 2, NWS Burlington, VT

January 7, 200710 counties in Vermont; Clinton County, Essex County, Franklin County, New York

NWS Burlington, VT issued this flood watch at Jan 7, 2007, 3:55 PM EST for 10 counties in Vermont; Clinton County, Essex County, Franklin County, New York. It took effect at Jan 8, 2007, 12:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 3:55 PM EST (20:55 UTC)
In effect from
Jan 8, 2007, 12:00 AM EST
Expired
Jan 8, 2007, 11:37 AM EST
In force
12 hr
Issued by
NWS Burlington, VT
Flood severity
None

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 24 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
120 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flood watch went out at Jan 7, 3:00 PM EST, 55 minutes earlier.

Area forecast discussion, Jan 7, 3:00 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
300 PM EST SUN JAN 7 2007

SEVERAL SHORT TERM FCST CONCERNS...SUCH AS PTYPE/AMOUNT...POTENTIAL
FOR TWO WIND EVENTS FIRST DOWNSLOPING SE FLW ACRS WESTERN SLOPES
MONDAY MORNING...THEN SW WINDS BEHIND LOW PRES ON MONDAY
AFTN/EVENING...AND FINALLY POTENTIAL FOR MINOR RIVER FLOODING WITH
EXPECTED QPF.

.SYNOPSIS...
WATER VAPOR SHOWS DEEP FULL LATITUDE TROF DEVELOPING ACRS THE
CENTRAL PLAINS/OHIO VALLEY THIS AFTN WITH PLENTY OF SUB-TROPICAL
MOISTURE BEING ADVECTED TOWARD OUR CWA. THIS ULVL ENERGY AND
ASSOCIATED SFC LOW PRES WL IMPACT OUR FA LATE TONIGHT INTO MONDAY
WITH ANOTHER ROUND OF PRECIP. OTHERWISE...WEAK MID/UPPER LVL RIDGE
AND ASSOCIATED SFC HIGH PRES IS QUICKLY MOVING INTO THE WESTERN
ATLANTIC. ONCE AGAIN SFC RIDGE AXIS IS SOUTH OF FA...PREVENTING MUCH
COLD AIR DAMMING AND WITH NO SNOW PACK FEEL THIS SYSTEM WL BE MORE
WET THAN WHITE AGAIN.

WEAK CAA THIS AFTN HAS DROPPED OUR TEMPS BACK INTO THE MID/UPPER 30S
DACKS/NEK...WITH L/M 40S ACRS THE CPV/CT RIVER VALLEY.
OTHERWISE...CONT TO WATCH SFC DWPTS FALL BACK INTO THE L/M20S THIS
AFTN ON WESTERLY SFC FLW AND WL MAKE FOR INITIAL PTYPE FCSTING
TONIGHT DIFFICULT. SFC ANALYSIS PLACES 1010MB LOW PRES ACRS CENTRAL
TN ATTM WITH GREATEST 3HR PRES FALLS TOWARD THE OHIO VALLEY. IR
SAT PICS SHOW RAPID COOLING OF CLOUD TOPS...INDICATING 5H VORT IS
HELPING TO ENHANCE UVVS AND DEVELOPMENT OF SFC LOW PRES. THIS TREND
WL CONT AS SYSTEM QUICKLY MOVES NE INTO THE SLV BY MONDAY.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
OVERALL MODELS IN GOOD AGREEMENT AND HAVE AVERAGE FCST CONFIDENCE
FOR UPCOMING EVENT. MANY POTENTIAL MINOR PROBLEMS...WHICH REQUIRE
ADVISORY TYPE HIGHLIGHTS FROM SNOW/IP/FZRA TONIGHT WITH INITIAL
PRECIP...THEN DOWNSLOPING SE WINDS ACRS GREENS/DACKS...FOLLOWED BY
AMOUNT OF QPF AND POTENTIAL IMPACTS ON RIVERS AND STREAMS. DEEP/FULL
LATITUDE MID/UPPER LVL TROF WITH COLD AIR ALOFT AND ASSOCIATED
ENERGY WL ENHANCE SFC LOW PRES ACRS THE SOUTHERN OHIO VALLEY
TONIGHT. THIS DEVELOPING AREA OF LOW PRES WL ONCE AGAIN TRACK WEST
OF FA FROM NEAR PIT AT 06Z MONDAY TO JUST NORTH OF THE SLV BY 18Z
MONDAY...PLACING OUR CWA IN THE WARM SECTOR. INITIALLY...LLVLS WL BE
DRY ENOUGH...ESPECIALLY WITH SFC DWPTS IN THE L20S...AS PRECIP
FALLS EVAPORATIONAL COOLING WL COOL COLUMN ENOUGH TO SUPPORT A BRIEF
PERIOD OF SNOW ACRS CPV...DACKS...AND SLV. ACCUMULATIONS ACRS CPV WL
BE AN INCH OR LESS WITH MAYBE AN INCH OR TWO ACRS THE HIGHER TRRN OF
THE DACKS. HOWEVER...EAST OF THE GREEN MTNS LLVL COLD AIR HANGS
TOUGH THRU 12Z AND SOUNDINGS JUST COOL ENOUGH TO SUPPORT A MIXTURE
OF SN/IP TO START...THEN BRIEFLY CHANGING TO FREEZING RAIN...BEFORE
ALL RAIN BY 15Z MONDAY. EXPECT GENERAL SNOW/SLEET ACCUMULATION OF 1
TO 3 INCHES...WITH A LIGHT COATING OF ICE POSSIBLE ON MONDAY
MORNING...THEREFORE WL HOIST WINTER WX ADVISORY FOR NEK ZNS FROM
MIDNIGHT TO 9AM MONDAY. NEXT QUESTION IS POTENTIAL STRONG SE
DOWNSLOPING WINDS ACRS WESTERN SLOPES/NORTHERN DACKS AND THE
ASSOCIATED IMPACTS ON PRECIP. BUFKIT SOUNDING DATA SHOWS STRONG SE
85H JET OF 50 TO +65 KNTS DEVELOPING BY 09Z TONIGHT AND QUICKLY
LIFTING NORTH ACRS OUR CWA BY 15Z MONDAY. THIS LLVL JET WL HELP TO
ADVECT ATLANTIC MOISTURE INTO OUR FA AND ENHANCE LLVL
CONVERGENCE...BUT IN ADDITION WL CREATE SOME SHADOWING EFFECTS ACRS
NORTHERN CT RIVER VALLEY AND PARTS OF THE CPV. WL TRY TO SHOW
LIGHTER QPF IN GRIDS ACRS THESE AREAS...THINKING AROUND 0.25 TO
0.50. BUFKIT SOUNDINGS SHOW SOME MIXING OF THESE STRONG WINDS TO THE
SFC...ESPECIALLY ACRS FAVORABLE SE DOWNSLOPING REGIONS ALONG THE
GREEN MTNS FROM RUTLAND TO CAMBRIDGE....THEREFORE WL HOIST WIND
ADVISORY FOR GREEN MTNS FROM 09Z TONIGHT THRU MIDNIGHT TUES. IN
ADDITION...WL ISSUE WIND ADVISORY FOR HIGHER TRRN OF DACKS. EXPECT
TWO MAIN WIND EVENTS TO IMPACT OUR FA ON MONDAY...FIRST ASSOCIATED
WITH SE LLVL JET...THEN BEHIND SFC FRNT SOUNDINGS SHOW DEEP MIXED
LAYER WITH MIXED BL LAYER WINDS BTWN 35 AND 45 KNTS DEVELOPING FROM
WEST TO EAST ACRS OUR CWA. THE STRONGEST WINDS MONDAY AFTN/EVENING
WL OCCUR ACRS NORTHERN DACKS/SLV ASSOCIATED WITH FAVORABLE SW
FLW/MIXING AND STRONG 925MB AND 850 MB WINDS FIELDS OFF BOTH
GFS/NAM.

PTYPE AND AMOUNT OF OVERALL QPF WL BE DIFFICULT TO FCST AND
EVENTUALLY IMPACTS ON LOCAL RIVERS AND STREAMS. MANY STREAMS AND
RIVERS ARE RUNNING WELL ABOVE NORMAL...BUT WITH VERY LIMITED SNOW
PACK ACRS OUR HIGHER ELEVATIONS. FIRST ROUND OF PRECIP ARRIVES
AROUND MIDNIGHT ACRS OUR SOUTHERN CWA ASSOCIATED WITH STRONG 7H FGEN
FORCING...FAVORABLE 850-500MB Q-VECTOR CONVERGENCE...AND ENHANCED
LIFT FROM LLVL JET...HOWEVER DOWNSLOPING/SHADOWING WL LIMIT PRECIP
AMOUNTS ACRS THE UPPER CT RIVER VALLEY. THIS AREA OF FAVORABLE JET
DYNAMICS AND LIFT QUICKLY MOVE NORTH OF FA BY 15Z TO 18Z MONDAY.
THESE DYNAMICS WL BE INTERACTING WITH PWS APPROACHING 1.00 ACRS OUR
CENTRAL/SOUTHERN CWA AGAIN...WHICH IS 150 TO 250 PERCENT ABOVE
NORMAL. HOWEVER...MORE LIFT ASSOCIATED WITH STRONG 5H VORT AND WRAP
AROUND 850-500MB MOISTURE WL ENHANCE ANOTHER BATCH OF RAIN ACRS OUR
CWA FROM WEST TO EAST AFT 18Z ON MONDAY. THIS AREA OF LIFT/MOISTURE
ASSOCIATED WITH STRONG SFC COLD FRNT WL HAVE THE POTENTIAL TO
PRODUCE ANOTHER 0.10 TO 0.40 OF QPF ACRS OUR CWA IN A SHORT PERIOD
OF TIME. GIVEN...STRONG DYNAMICS AND STEEP 700-500MB LAPSE RATES
WOULD NOT BE SURPRISED FOR A RUMBLE OF THUNDER ACRS NORTHERN NEW
YORK ZNS ON MONDAY AFTN. TEMPS WL WARM WELL INTO THE 40S ACRS CPV
ASSOCIATED WITH DOWNSLOPE COMPRESSIONAL WARMING..BUT ONLY EXPECT
HIGHS IN THE MID/UPPER 30S NE KINGDOM AND NEAR 40 DACKS/SLV.

TUESDAY...MID/UPPER LVL TROF DEEPENS ACRS THE NE CONUS WITH SEVERAL
EMBEDDED VORTS ROUNDING TROF AXIS. THIS COMBINED WITH UPSLOPE FLW
AND SOME MID LVL MOISTURE WL MENTION CHC POPS FOR SNOW SHOWERS. QPF
AMOUNTS WL BE LIGHT AND MOST ACCUMULATING SNOW WL BE CONFINED TO THE
MTNS. PROGGED 85H TEMPS NEAR -10C SUPPORT HIGHS M/U 20S SLK TO
L/M30S VSF/BTV/RUT. OTHERWISE...MORE ENERGY ROUNDS TROF LATE TUES
INTO EARLY WEDS WITH THE POTENTIAL FOR A PERIOD OF LIGHT
SNOW...ESPECIALLY ACRS OUR SOUTHERN CWA.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER SHORTWAVE TROUGH TO MOVE SOUTHEAST FROM CANADA ON WEDNESDAY...
SO WILL GO WITH A CHANCE OF SNOW SHOWERS. THIS SHORTWAVE WILL ALSO
BRING WITH IT MUCH COLDER AIR WITH MAX TEMPERATURES MOSTLY IN THE
20S ON WEDNESDAY.

A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT
AND THURSDAY...AND THEN MOVE OFF THE SOUTHERN NEW ENGLAND COAST
THURSDAY AFTERNOON. THIS HIGH PRESSURE AREA WILL KEEP THE AREA DRY
THROUGH FRIDAY. HAVE GONE ABOVE HPC GUIDANCE FOR MAX TEMPERATURES
ON THURSDAY AND FRIDAY.

A COLD FRONT MOVING SOUTHEAST FROM CANADA WILL MOVE INTO THE REGION
LATE FRIDAY NIGHT. WILL GO WITH A CHANCE OF RAIN...AND THEN A CHANCE
OF MIXED PRECIPITATION LATE...AS 850 MB TEMPERATURES ALOFT ARE STILL
FAIRLY WARM. HAVE GONE ABOVE HPC GUIDANCE FOR MIN TEMPERATURES ON
FRIDAY NIGHT.

ON SATURDAY...THE COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH
THROUGH THE REGION...AND WILL BE JUST SOUTH OF THE FORECAST AREA
SATURDAY NIGHT. COLDER AIR WILL DRAIN INTO THE LOW LEVELS SATURDAY
THROUGH SUNDAY...BUT 850 MB TEMPERATURES WILL STILL REMAIN FAIRLY
WARM ALOFT...SO WILL CONTINUE WITH A CHANCE OF MIXED PRECIPITATION ON
SATURDAY AND SUNDAY. CONFIDENCE IN ANY ONE PRECIPITATION TYPE AT THIS
POINT IN TIME IS RATHER LOW AT THIS POINT...BUT PATTERN WOULD FAVOR
FREEZING RAIN OR SLEET...OR A MIX OF BOTH. HAVE GONE A BIT WARMER
THAN HPC GUIDANCE FOR MAX TEMPERATURES ON SATURDAY AND SUNDAY.
HAVE ALSO GONE A BIT WARMER THAN HPC GUIDANCE FOR MIN TEMPERATURES
ON SATURDAY NIGHT.

&&

.AVIATION (18Z-18Z)...
HIGH AND MID CLOUDS WILL BE ON THE INCREASE FOR THE REMAINDER
OF TODAY AND TONIGHT. CEILINGS WILL CONTINUE TO LOWER WITH THE
HIGHER TERRAIN OF THE ADIRONDACKS IN NORTHERN NEW YORK AND THE
GREEN MOUNTAINS OF VERMONT BECOMING OBSCURED IN CLOUDS AFTER
06Z TONIGHT. MVFR CEILINGS AND VISIBILITIES EXPECTED TO DEVELOP
ACROSS VERMONT AND NORTHERN NEW YORK BETWEEN 06Z-08Z TONIGHT
IN RAIN AND SNOW...WITH SOME AREAS OF IFR CEILINGS AND VISIBILITIES
EXPECTED AFTER 08Z.

&&

.HYDROLOGY...
PLENTY OF CONCERN ABOUT POTENTIAL SIGNIFICANT RISES ON MANY
LOCAL WATERWAYS ASSOCIATED WITH UPCOMING STORM. RIVERS AND STREAMS
ALREADY RUNNING VERY HIGH FROM YESTERDAYS 0.75 TO 1.50 OF RAIN AND
NOT EXPECT MUCH BREAK BEFORE MORE RAIN ARRIVES TONIGHT INTO MONDAY.
GIVEN...HIGH WATER LEVELS AND SATURATED GROUND CONDITIONS...AND VERY
MOISTURE ATMOSPHERE ADVECTING TOWARD OUR FA...WL ISSUE FLOOD WATCH
FOR DACKS AND MOST OF VT ZNS FOR LATE TONIGHT INTO EARLY TUES.
SOME SIGNIFICANT RISES ARE EXPECTED ON MANY LOCAL STREAMS AND RIVERS
WITH THE POTENTIAL FOR SOME MINOR FLOODING. THE RIVERS AT GREATEST
RISK OF REACHING BANKFULL WILL BE
MISSISQUOI...LAMOILLE...OTTER...AUSABLE...AND MAD RIVERS. RUNNING
THE SITE SPECIFIC MODEL AND INPUTTING 0.50 TO 0.75 QPF INTO THE
OTTER...AUSABLE...MAD...AND MISSISQUOI RIVER BASINS BRINGS THESE
GAGES VERY CLOSE TO FLOOD STAGE...THEREFORE FEEL WATCH IS NEEDED. WE
REALIZE PRECIP TYPE WL GREATLY IMPACT RIVER RESPONSE...BUT FEEL OVER
QPF AMOUNTS WL BE MORE WET THAN WHITE AGAIN FOR THIS STORM.

&&

COORD WITH BUF...GYX...ALB...AND NERFC.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY FROM 4 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT
     FOR VTZ003-006-008-016>019.

     FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH MONDAY EVENING
     FOR VTZ002>012-016>019.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST
     MONDAY FOR VTZ003-004-006>008-010-012-016>019.

NY...WIND ADVISORY FROM 12 PM MONDAY TO MIDNIGHT EST MONDAY NIGHT
     FOR NYZ026>028-035-087.

     WIND ADVISORY FROM 4 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT
     FOR NYZ029>031-034.

     FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH MONDAY EVENING
     FOR NYZ028-030-031-034-035.

&&

SYNOPSIS...TABER
SHORT TERM...TABER
LONG TERM...WGH
AVIATION...WGH
HYDROLOGY...TABER
Hazardous weather outlook, Jan 7, 4:08 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
408 AM EST SUN JAN 7 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-080915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
408 AM EST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

LATE TONIGHT A MIX OF SNOW...SLEET...FREEZING RAIN AND RAIN WILL
MOVE INTO THE AREA WITH A FEW INCHES OF SNOW MAINLY OVER THE
HIGHER TERRAIN IN THE ADIRONDACKS AND EASTERN VERMONT CAUSING
HAZARDOUS DRIVING CONDITIONS BY MORNING IN SOME LOCATIONS.

A DEVELOPING STORM SYSTEM WILL TRACK FROM LOUISIANA EARLY TODAY
AND STRENGTHEN RAPIDLY AS IT MOVES NORTHWARD. IT WILL MOVE NEAR
BUFFALO BY EARLY MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE MAIN THREAT WILL BE POTENTIALLY STRONG WINDS MONDAY AND MONDAY
NIGHT WITH GUST OVER 50 MPH POSSIBLE.

STRONG SOUTHEAST WINDS WILL SHIFT TO WEST ACROSS THE REGION LATER
MONDAY AS COOLER AIR MOVES INTO THE REGION. ANY MIXED PRECIPITATION
WILL CHANGE TO SNOW SHOWERS MONDAY NIGHT.

THE NORTH COUNTRY WILL ONCE AGAIN BE ON THE WARM...EAST SIDE OF
THIS STORM SYSTEM AND STRONG SOUTHERLY WINDS WILL BRING MILDER AIR
INTO THE AREA. HOWEVER...IT WILL NOT BE AS WARM AS YESTERDAY SO A
MIX OF RAIN SLEET AND SNOW IS EXPECTED EARLY MONDAY WITH A FEW
INCHES OF SNOW POSSIBLE ESPECIALLY THE HIGHER TERRAIN IN EASTERN
VERMONT AND THE ADIRONDACKS. THE STORM WILL CONTINUE TO INTENSIFY
AND MOVE UP THE SAINT LAWRENCE RIVER VALLEY MONDAY AND MONDAY
NIGHT...THEN INTO THE GULF OF SAINT LAWRENCE ON TUESDAY.

MORE CHANCES OF SNOW SHOWERS MID WEEK WITH TEMPERATURES CLOSER TO
SEASONABLE VALUES.

IT WILL WARM UP AGAIN LATE IN THE WEEK BEFORE COOLING OFF NEXT
WEEKEND WITH ANOTHER POTENTIAL STORMY PERIOD OF WEATHER.

.SPOTTER INFORMATION STATEMENT...

LATE TONIGHT INTO MONDAY NIGHT PLEASE SUBMIT STORM REPORTS OF SNOW
AMOUNTS...ICE...PRECIPITATION AMOUNTS AND STRONG WINDS...TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT BY CALLING OR
SUBMITTING ON-LINE AT WWW.WEATHER.GOV/BURLINGTON.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:54 PM ESTWind AdvisoryBTVAddison, Chittenden, Franklin, Lamoille, Orleans, Rutland and 1 more23 hr
Jan 7, 3:56 PM ESTWinter Weather AdvisoryBTVAddison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more20 hr

Nearby

Flood Watches in Vermont, 2007Flood Watches in New York, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.